Jump to content
CrazyBoards.org

med adjustment time makes it feel foreign


Recommended Posts

I'm really worried about the fact that I take meds and feel completely unlike myself, in a bubble, almost drunk, for a few days until my body gets "used to" the drug. It's hard to explain what I'm trying to say but it basically feels like it's screwing with who I really am as a person and making me into a zombie. Sometimes I wonder if the meds are the problem. Don't get me wrong, I know I need to be on something. I'm severely depressed when I'm not and can get pretty manic, but it just irks me that I go from "normal" to "bubble" so fast and that the new "bubble" feeling is supposed to be the new "normal"...

sorry if that makes no sense at all. lol

Link to comment
Share on other sites

I might know what you're saying. You find yourself going, "Man, this is the alternative? This is normal? This is supposed to make me better? This can't be right!" There was one month I was in this sort of limbo - I wasn't depressed but I wasn't happy. I was agitated and yet exhausted. I didn't feel okay, and I didn't know if it was the meds or me that was the cause.

Trying to recover from this nastiness has changed my perspective on the meaning of "myself". I don't want to die. I feel loving towards others, rather than obsessive or fearful. I worry less. Stuff that I don't think I had ever felt before in my life. I am allowing the change in myself even if it seems uncomfortable or foreign. I do not wish to be attached to all of these ideas that I think are a part of "myself", whether the ideas seem good or bad. I could change at any moment.

Implementing this newfound attitude has been easier said than done. But trying to adopt this attitude is helping me cope with the change that I've been going through these last seven months.

I haven't taken anything that hasn't been an antidepressant, so I'm not aware of how the adjustment period differs. For me, the zombie period was temporary and the result of the medication. It was just a physiological reaction to something - no different than taking that first dose of cold medicine at the start of a cold, or having one too many drinks, or your skin stinging when you put rubbing alcohol on a cut. It is what it is. I'm not entirely sure if it affects who we are in the grand scheme of things. But what comes after that weird physiological stuff wears off...that might actually affect us.

I have no idea if that was remotely helpful. Just my two cents.

Link to comment
Share on other sites

welcome to the boards

I've often (sometimes VERY often) wondered what I would be like without the meds. I know I don't remotely resemble the person I was when unmedicated, and I frequently think back fondly to my wild twenties and all the stuff I got up to. Now I'm medicated, in my mid thirties and sometimes feel like an old lady. The "normal" that my pdoc is working hard on getting me to is not the "normal" that I picture in my head.

That said, I know that all hell would break through if I quit taking the pills. There've been a few occasions when I've stupidly run out of one or two of the meds and immediately snapped into a screaming mania (although I admit that I quite like that, even though I know it's extremely dangerous) or the pits of depression. That's not a happy way to live. So I just keep on swallowing my massive cocktail everyday.

What med are you switching to? You didn't actually mention anything about antipsychotics.

best wishes

Mia

Link to comment
Share on other sites

How long have you taken abilify? The "bubble" feeling that I know you are describing should pass as your body adjusts to the medication. It can take over a week in some instances which is why doctors want us to give these meds about 2 weeks chance.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...